Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A stability theorem for a real analytic singular Cauchy problem


Author: W. J. Walker
Journal: Proc. Amer. Math. Soc. 42 (1974), 495-500
MSC: Primary 35M05
MathSciNet review: 0342877
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the equation $ {u_{tt}} - {t^{2p}}{u_{xx}} - a(t){u_x} = 0,p > 0$, with initial conditions $ u(x,0) = \alpha (x),{u_t}(x,0) = \beta (x)$ is well posed provided that $ \alpha (x)$ and $ \beta (x)$ belong to special classes of real analytic functions. In general this problem is not stable for $ p > 1$ and $ \alpha (x)$ and $ \beta (x)$ real analytic functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35M05

Retrieve articles in all journals with MSC: 35M05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0342877-9
PII: S 0002-9939(1974)0342877-9
Article copyright: © Copyright 1974 American Mathematical Society